Alert archive / Hawaii / Wind Advisories in 2020

Wind Advisory 6, NWS Honolulu, HI

February 18, 20204 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 18, 2020, 3:44 AM HST for 4 counties in Hawaii. It took effect at Feb 18, 2020, 6:00 AM HST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2020, 3:44 AM HST (13:44 UTC)
In effect from
Feb 18, 2020, 6:00 AM HST
Expired
Feb 21, 2020, 3:17 AM HST
In force
69 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2020-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2020-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWHW70 PHFO 181344
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
344 AM HST Tue Feb 18 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY FOR MOLOKAI
KAHOOLAWE INCLUDING PORTIONS OF MAUI AND THE BIG ISLAND...

HIZ012-013-016>018-020-021-024>026-190245-
/O.NEW.PHFO.WI.Y.0006.200218T1600Z-200220T1600Z/
Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West-
Maui Leeward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Including the cities of Kalaupapa, Kaunakakai, Wailuku, Lahaina, 
Kaanapali, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, 
South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, 
and Waikoloa
344 AM HST Tue Feb 18 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 50 
  mph expected.

* WHERE...Molokai, Kahoolawe, West Maui, East Maui, and Upcountry
  Maui. Portions of the Big Island including the Kohala 
  Mountains, Waimea and the Volcano region.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and
  causing power outages. Motorists, especially those in high
  profile vehicles, are urged to drive with extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use extra
caution.

&&

$$

RCB
7 follow-up statements
478 
WWHW70 PHFO 181838
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
838 AM HST Tue Feb 18 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR LANAI
MOLOKAI KAHOOLAWE AND PORTIONS OF BOTH MAUI AND THE BIG ISLAND...

HIZ014-015-019-190745-
/O.EXB.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Lanai Makai-Lanai Mauka-Maui Central Valley-
Including the cities of Manele, Lanai City, and Kahului
838 AM HST Tue Feb 18 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph expected.

* WHERE...Lanai

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.


&&

$$

HIZ012-013-016>018-020-021-024>026-190745-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West-
Maui Leeward West-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Including the cities of Kalaupapa, Kaunakakai, Wailuku, Lahaina, 
Kaanapali, Haiku, Makawao, Hana, Kihei, Makena, Pukalani, Kula, 
South Point, Pahala, Hilo, Volcano, Honokaa, Kamuela, 
and Waikoloa
838 AM HST Tue Feb 18 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph expected.

* WHERE...Molokai, Kahoolawe, Maui with the exception of Haleakala
  Summit, Big Island Kohala, Big Island Northeast, Big Island
  Southeast.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

Foster
362 
WWHW70 PHFO 190115
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
315 PM HST Tue Feb 18 2020

...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND PORTIONS OF BOTH
MAUI AND BIG ISLAND...

HIZ002>011-191415-
/O.EXB.PHFO.WI.Y.0006.200219T1600Z-200220T1600Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
and Makakilo
315 PM HST Tue Feb 18 2020

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  50 mph expected.

* WHERE...Kauai and Oahu.

* WHEN...From 6 AM Wednesday to 6 AM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ012>021-024>026-191415-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Including the cities of Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, and Waikoloa
315 PM HST Tue Feb 18 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph expected.

* WHERE...Molokai, Kahoolawe, Maui with the exception of 
  Haleakala Summit, Big Island Kohala, Big Island Northeast, Big 
  Island Southeast.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

Foster
325 
WWHW70 PHFO 191327
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
327 AM HST Wed Feb 19 2020

...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND PORTIONS OF
MAUI AND THE BIG ISLAND...

HIZ002>011-200230-
/O.EXT.PHFO.WI.Y.0006.200219T1327Z-200220T1600Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
and Makakilo
327 AM HST Wed Feb 19 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  50 mph expected.

* WHERE...Kauai and Oahu.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ012>021-024>026-200230-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Including the cities of Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, and Waikoloa
327 AM HST Wed Feb 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph expected.

* WHERE...Molokai, Kahoolawe, Maui with the exception of 
  Haleakala Summit, Big Island Kohala, Big Island Northeast, Big 
  Island Southeast.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

Gibbs
727 
WWHW70 PHFO 200135
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
335 PM HST Wed Feb 19 2020

...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI AND PORTIONS OF
MAUI AND THE BIG ISLAND...

HIZ002>011-201445-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-200220T1600Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
and Makakilo
335 PM HST Wed Feb 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  50 mph expected.

* WHERE...Kauai and Oahu.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ012>021-024>026-201445-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Including the cities of Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, and Waikoloa
335 PM HST Wed Feb 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph expected.

* WHERE...Molokai, Kahoolawe, Maui with the exception of 
  Haleakala Summit, Big Island Kohala, Big Island Northeast, Big 
  Island Southeast.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
758 
WWHW70 PHFO 201302
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
302 AM HST Thu Feb 20 2020

...WIND ADVISORY FOR KAUAI OAHU MOLOKAI LANAI KAHOOLAWE MAUI AND
THE BIG ISLAND...

HIZ002>011-210400-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
and Makakilo
302 AM HST Thu Feb 20 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...East to northeast winds 20 to 30 mph with localized 
  gusts over 50 mph.

* WHERE...Kauai and Oahu.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong are capable of downing trees and
  causing power outages. Motorists, especially those in high
  profile vehicles, are urged to drive with extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$

HIZ012>021-024>026-210400-
/O.CON.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Molokai Windward-Molokai Leeward-Lanai Makai-Lanai Mauka-
Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-
South Big Island-Big Island North and East-Kohala-
Including the cities of Kalaupapa, Kaunakakai, Manele, 
Lanai City, Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao,
Hana, Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, and Waikoloa
302 AM HST Thu Feb 20 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  50 mph.

* WHERE...Molokai, Lanai, Kahoolawe, Maui with the exception of
  Haleakala Summit, Big Island Kohala, Big Island Northeast, and 
  Big Island Southeast.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Winds this strong are capable of downing trees and
  causing power outages. Motorists, especially those in high
  profile vehicles, are urged to drive with extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
493 
WWHW70 PHFO 210129
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
329 PM HST Thu Feb 20 2020

...WIND ADVISORY FOR THE BIG ISLAND MAUI LANAI AND KAHOOLAWE 
THROUGH 6 AM FRIDAY...

HIZ002>013-210230-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-200221T0400Z/
Kauai Windward-Kauai Leeward-Kauai Mountains-Oahu South Shore-
Waianae Coast-Oahu North Shore-Oahu Koolau-Olomana-Central Oahu-
Waianae Mountains-Molokai Windward-Molokai Leeward-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
Makakilo, Kalaupapa, and Kaunakakai
329 PM HST Thu Feb 20 2020

...WIND ADVISORY IS CANCELLED...

Winds have subsided below advisory levels on Kauai, Oahu, Molokai,
and Niihau.

$$

HIZ027-211430-
/O.EXB.PHFO.WI.Y.0006.000000T0000Z-200221T1600Z/
Big Island Interior-
Including the city of Bradshaw Field, Saddle Road Above 5000 feet
329 PM HST Thu Feb 20 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  50 mph.

* WHERE...Big Island Interior.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Winds this strong are capable of downing trees and
  causing power outages. Motorists, especially those in high
  profile vehicles, are urged to drive with extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should use extra caution.

&&

$$

HIZ014>021-024>026-211430-
/O.EXT.PHFO.WI.Y.0006.000000T0000Z-200221T1600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Leeward Haleakala-South Big Island-Big Island North and East-
Kohala-
Including the cities of Manele, Lanai City, Wailuku, Lahaina, 
Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, and Waikoloa
329 PM HST Thu Feb 20 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Northeast winds 20 to 30 mph with localized gusts over 
  50 mph.

* WHERE...Portions of the Big Island, Maui, Lanai, and Kahoolawe.
  Winds will be strongest near and downwind of terrain.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Winds this strong are capable of downing trees and 
  causing power outages. Motorists, especially those in high 
  profile vehicles, are urged to drive with extra caution.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph, or
gusts of at least 50 mph, are expected. Motorists should use
extra caution.

&&

$$
Wroe
441 
WWHW70 PHFO 211317
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
317 AM HST Fri Feb 21 2020

HIZ014>021-024>027-211430-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-200221T1600Z/
Lanai Makai-Lanai Mauka-Kahoolawe-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Leeward Haleakala-South Big Island-Big Island North and East-
Kohala-Big Island Interior-
Including the cities of Manele, Lanai City, Wailuku, Lahaina, 
Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena, 
Pukalani, Kula, South Point, Pahala, Hilo, Volcano, Honokaa, 
Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
317 AM HST Fri Feb 21 2020

...WIND ADVISORY IS CANCELLED...

Winds have diminished to below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 17, 8:48 PM HST, 6 hours 56 minutes earlier.

Area forecast discussion, Feb 17, 8:48 PM HST, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
848 PM HST Mon Feb 17 2020

.SYNOPSIS...
A ridge of high pressure north of the state will bring breezy to
locally windy trade wind weather through the week. Clouds and
passing showers will favor windward and mountain areas, with
isolated showers over leeward locations. Stronger trade winds with
increasing shower trends are expected Tuesday through Thursday.
Trade winds are expected to gradually decrease and veer to the
southeast over the weekend as a weak front nears the state.

&&

.DISCUSSION...
A high pressure ridge north of the Hawaiian Islands will keep
breezy to locally windy trade winds in the forecast through
Friday. Radar imagery this evening shows scattered showers
drifting over the windward and mountain areas of all islands.
These shower trends will increase from Tuesday through Thursday
for all islands as stronger surface winds combine with weak upper
level troughs raising the trade wind inversion height and
increasing shower coverage across the state. The most rainfall
will occur in the overnight to early morning hours with numerous
showers over the windward and mountain areas and more scattered
showers over the leeward sections of each island. Strong trade
winds may exceed wind advisory thresholds from Oahu to the Big
Island by Wednesday as a strong high pressure system moves in
north of the island chain.

Weather models continues to show trade wind speeds decreasing
from Friday to Saturday with light to moderate trade winds
forecast by this weekend, as another cold front moves into the
region stalling northwest of the Hawaiian Islands. This cold
front will dissipate as it passes north of the state on Sunday and
Monday, with unstable bands of showers associated with the
frontal remnants drifting back over the island chain sometime in
the first half of next week.

&&

.AVIATION...
Expect the breezy to windy trade winds to continue for the next
few days. The trades should actually increase a little Tuesday
through Thursday. AIRMET Tango is still in place for tempo
moderate low level turbulence below 8,000ft and we anticipate
keeping this AIRMET in effect for the next few days. With the
northeast direction of the trade winds, expect the turbulence over
areas west through south downwind of the mountains. The shower and
cloud activity will be the same as it has been the past few
days...isolated passing showers and lower ceilings along the
windward slopes. Given the nature and brevity of this activity, it
should only result in occasional periods of MVFR conditions in
those areas. Expect predominant VFR conditions for the rest of the
state.

&&

.MARINE...
High pressure is currently centered far NW of the state resulting
in fresh to locally strong trade winds across the area. Winds
will gradually increase over the next couple of days as the high
drifts slowly eastward, thus a Small Craft Advisory is currently
posted for all Hawaiian Coastal Waters. Gale force winds are
possible for some waters mainly around Maui County and the Big
Island by midweek mainly where winds are accelerated by island
terrain. The high will move off to a position NE of the area by
the end of the week with with trade wind speeds gradually
diminishing.

The current small northwest swell will continue to lower tonight
and Tuesday. A new small northwest swell is expected to arrive on
Wednesday, peak Wednesday night, then lower gradually Thursday
through Friday. A slightly larger northwest swell is expected to
arrive late Friday and Friday night, peak on Saturday, then lower
gradually Sunday and Monday.

The trade winds will keep surf elevated along east facing shores
through the week. With the anticipated stronger trade winds
beginning around midweek, surf heights may reach High Surf
Advisory levels Wednesday through Thursday. With the expected drop
off in wind speeds toward the weekend, surf heights will then
diminish. A series of small, out of season south swells can also
be expected through the week and on into next weekend.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST Wednesday for all Hawaiian
waters

&&

DISCUSSION...Bohlin
AVIATION...Chevalier
MARINE...Lau

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:33 PM HSTSmall Craft AdvisoryHFO6 days
Feb 18, 9:30 AM HSTGale WatchHFO6 hr

Nearby

Wind Advisories in Hawaii, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.